MAUDE Adverse Event Report: SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6 CERVICAL; ARTIFICIAL CERVICAL DISC
Model Number CDL-737L
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Osteolysis (2377); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that surgery was performed to remove one defective m6-c that was implanted 2 years ago on (b)(6) 2021.
 
Additional Manufacturer Narrative
Additional information along with the device return has been requested to complete the investigation.
 
Additional Manufacturer Narrative
Based on the inspection of the retrieved m6-c, in conjunction with the clinical data and image provided, it is unlikely that the device had failed mechanically at the time of removal.The device remained grossly intact, but there was no evidence of in vivo contact between the endplates or device collapse.Destructive analysis, including removal of the sheath, is necessary to further inspect the integrity of the fiber construct and the core, to determine if mechanical failure of the fiber construct and/or core had occurred.Although tissue samples were taken for microbiological analysis due to suspected infection, no lab results were provided.It is therefore while it is likely that infection was present, it cannot be confirmed that infection played a role in the failure of this procedure and the observed osteolysis.Rmf 0003 rev 39 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Rmf 0003 rev 39 line 12.75 - device explanted.
 
Event or Problem Description

Brand Name
M6 CERVICAL
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury dr
sunnyvale CA 94085
Manufacturer Contact
avinash thite
501 mercury dr
sunnyvale, CA 94085
MDR Report Key20748570
Report Number3004987282-2024-00046
Device Sequence Number20904880
Product Code MJO
UDI-Device Identifier00812388030087
UDI-Public00812388030087
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/01/2024
Device Model NumberCDL-737L
Device Catalogue NumberFG0031-15
Device Lot Number1285627
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2021
Supplement Date Received by Manufacturer11/07/2021
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale